August 8th, 2016: Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis
Jody Smith joins with other ME voices in honor of Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis.
Discuss the article on the Forums.
  1. Webdog

    Webdog Senior Member

    Now taking 60mg Mestinon three times a day after a week of 30mg.

    Some odd immune stuff. A small cold sore (even though I'm on 2g Valtrex). Face is breaking out... been a long time since that happened.

    Feeling flu-like/PEM-like immune symptoms, but I'm not in PEM (at least I don't think I am).

    It just seems my immune system is a bit confused on Mestinon right now.
     
  2. Sancar

    Sancar Sick of being sick ~ and so is my walking buddy

    Messages:
    69
    Likes:
    92
    USA
    Hi
    @Webdog ~ Thanks for your update. How long will you keep taking this current dose? Do think you can keep it up to see if it's worth while?
     
    Gingergrrl likes this.
  3. Webdog

    Webdog Senior Member

    I'm supposed to contact my neurologist after a week at 60mg to discuss how the treatment is going. So 6 more days and then I'll know more about continued treatment.
     
    Last edited: Apr 8, 2017
    Sancar and Gingergrrl like this.
  4. Webdog

    Webdog Senior Member

    I haven't seen any improvement on Mestinon yet, but according to my doctor that's not unexpected. 60mg three times daily is still considered a "low dose".

    I'll be increasing to 90mg tid for a week, then another increase after that. I'll post again in a week or so.
     
    Sancar and Gingergrrl like this.
  5. Rrrr

    Rrrr Senior Member

    Messages:
    1,552
    Likes:
    693
    @Webdog

    thank you for your updates. i will be starting mestinon tomorrow. unlike you, i have no super powers and thus i will start at a tiny tiny tiny dose. (i react badly to most meds.)
     
    Sancar likes this.
  6. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,553
    Likes:
    24,670
    USA
    Good luck and I hope you do well with the Mestinon. Are you trying it for POTS or for a neuromuscular illness?
     
  7. Webdog

    Webdog Senior Member

    Now increasing to 90mg Mestinon four times daily. In a week I check back with my neurologist.

    Still not seeing improvement. Eyelid droop is still there. Still feel weak, and facial expression takes effort.

    Most of the side-effects have subsided, which is good.
    • Some anxiety, but definitely decreased.
    • Sores on my face and back are nearly all healed.
    • Sleep is back to normal (for me).
    • Tinnitus is now barely noticeable.
    • No more loose stools.
    • Feeling a minor energy boost past couple days (hoping it continues).
     
    Sancar likes this.
  8. Sancar

    Sancar Sick of being sick ~ and so is my walking buddy

    Messages:
    69
    Likes:
    92
    USA
    Hi @Webdog ~ how are you doing these days with the Mestinon? Any noticeable improvements? Side effects?
    I was thrilled to hear about the Tinnitus! Mine has me going on insane at times. Especially when I try to fall asleep.

    Are you taking it along with other meds, such as an anti viral? Thank you for your post.
     
  9. Webdog

    Webdog Senior Member

    @Sancar I chatted with my neurologist yesterday, and he concluded I'm not responding to Mestinon, so there is no point to trying a higher dose.

    I've begun tapering off.

    To answer your question: yes, I was taking Mestinon along with Valtrex 2g/day (and also LDN 9mg).

    PS: Hope you get a better response. :)
     
    Sancar likes this.
  10. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,553
    Likes:
    24,670
    USA
    @Webdog Am sorry to hear the Mestinon did not work out for you :(:hug:. Hoping you and @Sancar both feel better soon.
     
    Sancar likes this.
  11. Webdog

    Webdog Senior Member

    Thanks @Gingergrrl. And back at ya. :)
     
    Gingergrrl likes this.
  12. Sancar

    Sancar Sick of being sick ~ and so is my walking buddy

    Messages:
    69
    Likes:
    92
    USA
    @Gingergrrl ~ :redface: Thank you for encouragement...hope you continuing to do well! I'm up to 30 mg of Mestinon. I don't notice any improvements so far. I'll try it till I tirate up to full dose and hope for the best. Same as Webdog. We are all so different with what protocols works and don't work for each of us:cool:... No magic bean for us, shucks:rofl:...
     
    Webdog and Gingergrrl like this.
  13. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,553
    Likes:
    24,670
    USA
    Thanks for the update and hoping the 30 mg will work for you @Sancar. Very true there is no magic bean for us. Maybe some day... :pill::star:
     
    Sancar likes this.
  14. Webdog

    Webdog Senior Member

    Just wanted to give an update.

    I've been off Mestinon for nearly a week now and feel better (back to my "normal" homebound moderate+ ME/CFS).

    While on Mestinon, I felt weaker with more bedbound days . Also, some of my old neuro symptoms, such as stumbling, blurred vision and breathing issues worsened. Normally, I'm able to manage those and keep them under control.

    Mestinon didn't help me, but hopefully may help others.
     
    Sancar and Gingergrrl like this.
  15. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,553
    Likes:
    24,670
    USA
    @Webdog Glad you are feeling better off of the Mestinon.
     
    Webdog likes this.
  16. Webdog

    Webdog Senior Member

    Definitely felt better after stopping the Mestinon.

    Curiously, although I didn't respond to Mestinon, my neurologist says he hasn't ruled out a diagnosis of Myasthenia Gravis. I am currently diagnosed with Myasthenia (muscle weakness), as some testing abnormalities did show up.
     
    Gingergrrl and Sancar like this.
  17. Sancar

    Sancar Sick of being sick ~ and so is my walking buddy

    Messages:
    69
    Likes:
    92
    USA
    @Webdog ~ I too could not take the Mestinon. I had to stop. I was having Vertigo sytoms separtate from what I get with my POTS. It also caused my BP to rise.

    How did you arrive at or get the diagnosis of Myasthenia? I would appreciate knowing. My Muscles have become encreasingly weak, as I'm sure many others have experienced as well. Thanks...
     
    Last edited: Jul 8, 2017
    Gingergrrl and halcyon like this.
  18. Webdog

    Webdog Senior Member

    My new neurologist did a nerve conduction test, where he stimulated muscles with electrodes. Some of it, particularly the facial muscle test, was excruciatingly painful.

    From the abnormal results of the nerve conduction test, he gave me a diagnosis of Myasthenia. But the results weren't abnormal enough for a diagnosis of Myasthenia Gravis, although this wasn't ruled out either.

    I'm also pursuing testing for another condition which can also cause symptoms I'm experiencing (eyelid droop, stumbling, dropping things, double vision, etc). @Gingergrrl message me if you're interested, as I don't want to derail this Mestinon thread.
     
    Sancar and Gingergrrl like this.
  19. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,553
    Likes:
    24,670
    USA
    I will PM you probably on Sun after am done w/this round of IVIG. I am curious about your EMG and nerve conduction test and also cannot remember if you were tested for autoantibodies (MuSK Panel for MG, Calcium Autoantibodies for LEMS/other conditions, Paraneoplastic Panel, Cell Trend in Germany, etc). I know we've talked about this but am not remembering the details at the moment :D.
     
    Sancar likes this.
  20. bombsh3ll

    bombsh3ll Senior Member

    Messages:
    100
    Likes:
    464
    I tried Mestinon for OI/POTS. I started low and gradually titrated up to the maximum dose. Helped my bowels move but absolutely no other effects either positive or negative. Certainly no help with orthostatic intolerance. I kept the remainder in case I ever need an additional laxative. Obviously some people will run into problems with certain meds and I do tend to be very sensitive to some but need equine doses of others, but I would generally regard this as a very safe and innocuous med to try compared to other things out there.
     

See more popular forum discussions.

Share This Page